Flood, Livingston
- When
- June 11, 11:00 AM CST to 1:00 PM CST
- Where
- Livingston forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.717, -90.433
The Grand River near Sumner crested at 26.03 feet, or 0.03 feet above flood stage.
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 11, 2:20 AM CST, 8 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 AM CDT SAT JUN 11 2005 .DISCUSSION... MAIN CONCERN CONTINUES TO REVOLVE AROUND THUNDERSTORM CHANCES THROUGH THE WEEKEND AND INTO THE FIRST OF NEXT WEEK AS ACTIVE SOUTHWEST FLOW PATTERN CONTINUES. CURRENT STORMS COMING INTO FORECAST AREA ARE AHEAD OF A SHORTWAVE LIFTING INTO NEBRASKA AT THIS TIME. HOWEVER...NAM ALSO SHOWING MCV ASSOCIATED WITH THE STORMS CURRENTLY IN THE TEXAS PANHANDLE AND WESTERN OKLAHOMA...MOVING INTO EASTERN KANSAS BY MIDDAY TODAY. THUS EXPECT AREAS TO SEE ANOTHER ROUND OF STORMS DURING THE DAY TODAY BEFORE THIS WAVE MOVES PAST. FINALLY SHOULD SEE A BIT OF A BREAK IN THE ACTION THIS EVENING AS A STRONGER SHORT WAVE DEEPENS IN THE FOUR CORNER AREAS TONIGHT. MAY SEE SOME INITIAL WARM AIR ADVECTION DEVELOPMENT INTO KANSAS LATE TONIGHT...WHICH MAY SET STORMS OFF DURING THE DAY ON SUNDAY...BUT MAIN SHOW SHOULD NOT COME UNTIL LATE SUNDAY NIGHT AND INTO MONDAY WITH MAIN UPPER SHORT WAVE. EXPECT THIS WAVE TO BE CLEARING FORECAST AREA BY LATE IN THE DAY ON MONDAY FINALLY BRINGING AN END TO ALL OUR ACTIVE WEATHER. ROUNDS OF HEAVY RAIN TODAY WILL CONTINUE TO CAUSE LOCALIZED FLOODING PROBLEMS...BUT NOT EXPECTING AN EXTENDED PERIOD OF RAINFALL THAT COULD LEAD TO MAJOR FLOODING...SO NO FLOOD WATCH PLANNED. SUNDAY NIGHT AND INTO MONDAY MAY BE A DIFFERENT STORY SO WILL HAVE TO BE MONITORED. TEMPERATURES ABOUT STATUS QUO THROUGH MONDAY...WITH EXPECTED CLOUD DEBRIS AND RAINFALL TO KEEP THEM A BIT IN CHECK. PC && .PREV DISCUSSION... 345 PM FRI... MCV THAT WENT ACROSS SOUTHEAST KANSAS MANAGED TO START UP SOME CONVECTION THIS AFTERNOON ACROSS THE FORECAST AREA. THE STRONGEST WAS IN THE EASTERN CWA HERE THEY WERE ABLE TO DESTABILIZE UNDER GOOD INSOLATION. ONCE THIS ACTIVITY MOVES EAST...WE WAIT FOR THE NEXT ROUND COMING OUT OF OKLAHOMA. SOME CONCERN THAT THE CONVECTION OUT WEST HAS INITIATED MUCH EARLIER THAN USUAL...WITH LESS EXPLOSIVE INSTABILITY IN CENTRAL KANSAS THAN THE LAST SEVERAL DAYS. NEVERTHELESS...SHOULD SEE CONVECTION CONTINUE TO MOVE NORTHEAST AND MOST HEAVILY AFFECT NORTHWEST MISSOURI LATER TONIGHT. SOME BUCKLING IN THE FLOW WHICH ALONG WITH SLIGHT VEER TO THE LLVL JET...MAY TURN CONVECTION MORE ENE AROUND MIDNIGHT OR SO. NOT PLAYING IT CUTE WITH POPS THE REST OF THE WEEKEND. UNSTABLE AIRMASS CONTINUES...ALONG WITH OUTFLOW BOUNDARIES AND WEAK WAVES IN SOUTHWEST FLOW. UNTIL FRONT MAKES IT THROUGH...WILL CONTINUE TO SEE AFTERNOON ACTIVITY. CONVECTION WILL LINGER ON THROUGH MONDAY AS THE TROUGH...THAT HAD BEEN DOMINATING THE ROCKY MOUNTAINS...EJECTS THROUGH THE NORTHERN PLAINS. MODEL SOLUTIONS HAVE BEGUN TO CONVERGE...BUT THE PRECISE TIMING IS STILL A BIT UNCERTAIN. ECMWF REMAINS THE SLOWEST MODEL WHILE THE NAM IS THE QUICKEST...THE GFS/CANADIAN MODELS LANGUISH IN BETWEEN. SHORTWAVE ENERGY PROGGED TO DROP INTO THE ROCKY MOUNTAIN TROUGH THIS WEEKEND LOOKS SUFFICIENT TO WRAP UP INTO A CUTOFF LOW...WHICH WOULD THEN BEGIN MOVING EAST UNDER A DEVELOPING CONTINENTAL RIDGE. THIS SCENARIO IS CONSISTENT WITH WHAT THE MODELS ARE ADVERTISING FOR NEXT WEEK. GIVEN THE CONVERGENCE OF THE MODEL SOLUTIONS...BUT UNCERTAINTY IN THE INHIBITING STRENGTH OF THE EAST COAST RIDGE...I HAVE GONE WITH A BLENDED SOLUTION. TO ACCOUNT FOR THE SLOWER PROGRESS OF THE LOW...AND ASSOCIATED COLD FRONT...I HAVE KEPT CHANCE POPS THROUGH MONDAY NIGHT. AS THE LOW MOVES EAST HIGH PRESSURE WILL SLIDE IN BEHIND THE LOW CLEARING THE FORECAST OF ANY PRECIPITATION FROM TUESDAY ON. TEMPERATURES WILL ALSO DROP A FEW DEGREES...BUT GIVEN THE BROAD RIDGE...THEY ARE ONLY EXPECTED TO DROP BACK TO AROUND SEASONALLY NORMAL VALUES. LVQ/RC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 605 AM CDT SAT JUN 11 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 605 AM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF THUNDERSTORMS THIS MORNING IS EXPECTED TO MOVE THROUGH EAST CENTRAL KANSAS INTO WESTERN MISSOURI...AND CONTINUE TO TRACK INTO CENTRAL MISSOURI BY MIDDAY. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS AND VERY HEAVY RAINFALL. ISOLATED SEVERE CAN NOT BE RULED OUT. ADDITIONAL SCATTERED THUNDERSTORM DEVELOPMENT MAY OCCUR THIS AFTERNOON BUT SHOULD DIMINISH THIS EVENING AS THE AREA SEES A BRIEF BREAK IN THE UPPER LEVEL DISTURBANCES THAT HAVE SET OFF THE LATEST ROUNDS OF THUNDERSTORMS. WITH THE ALREADY VERY WET GROUND..HEAVY RAINS FROM THE THUNDERSTORMS MAY PRODUCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ONGOING THUNDERSTORMS IN WESTERN KANSAS SUNDAY MORNING ARE EXPECTED TO MOVE INTO EASTERN KANSAS AND WESTERN MISSOURI LATER SUNDAY AFTERNOON. TTHE MAIN THREAT WOULD BE DAMAGING WINDS AND HAIL FROM THESE STORMS. THE REMNANTS OF TROPICAL STORM ARLENE ARE EXPECTED TO MOVE INTO WESTERN KENTUCKY SUNDAY AFTERNOON...WHICH SHOULD KEEP THE MOISTURE EAST OF THE OUTLOOK AREA. SUNDAY NIGHT...A MORE PRONOUNCED TROUGH OF LOW PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL BE MOVING INTO THE NORTHERN AND CENTRAL PLAINS. AS IT APPROACHES...STRONGER STORMS ARE EXPECTED TO DEVELOP IN EASTERN KANSAS AND WESTERN MISSOURI LATE SUNDAY NIGHT AND CONTINUE INTO MONDAY. THERE WILL BE A POTENTIAL OF SEVERE WEATHER WITH THESE STORMS...INCLUDING DAMAGING WINDS...HAIL AND TORNADOES. THE STORMY WEATHER PATTERN SHOULD FINALLY COME TO AN END MONDAY NIGHT. WITH THE ADDITIONAL RAINFALL...FLOODING...BOTH FLASH FLOOD AND RIVER FLOOD IN NATURE...WILL REMAIN A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH MONDAY EVENING. PC
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
The Grand River near Sumner crested at 26.03 feet, or 0.03 feet above flood stage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459402.